Hail, Boyd
- When
- August 10, 11:20 AM CST
- Where
- Boyd County, 1 mi SE of Lynch
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.820, -98.456
An isolated mid-day thunderstorm produced hail up to the size of half dollars near Lynch in Boyd County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated mid-day thunderstorm produced hail up to the size of half dollars near Lynch in Boyd County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 10, 2:44 AM CST, 8 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 AM CDT FRI AUG 10 2007 .SYNOPSIS... RADAR COMPOSITE SHOWS CONVECTION SPREADING INTO THE PANHANDLE ZONES. ACROS THE NORTHEAST...STRONG CONVECTION IS ONGOING. AT THE SURFACE...DEWPOINTS IN THE WEST ARE IN THE 40S WITH 60S IN THE EAST. A SURFACE TROUGH EXTENDS THROUGH THE PANHANDLE. VAD WIND PROFILER AND REGIONAL PROFILERS INDICATE A LLJET OF 35-45KT. WATER VAPOR PLACES A LOW WORKING ONSHORE IN NORTHWEST WA AND A RIBBON OF SUBTROPICAL MOISTURE EXTENDING FROM MEXICO INTO CENTRAL AND EASTERN NEB. && .DISCUSSION... DRYLINE/TROUGH PUSHES EAST TODAY. MODELS NOT CLEAR ON INTIATION ALONG THE TROUGH. HAVE GONE WITH THE NAM AND SREF. SOUNDINGS INDICATE STORMS ACROSS THE WEST WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS IN HIGH BASED ACTIVITY. HOT TEMPS AND DEEP MIXING ARE EXPECTED. FOR THE WEEKEND...IDEA IS THAT THE UPPER RIDGE WILL BE CENTERED OVER THE CENTRAL CONUS. HOT ON SATURDAY GENERALLY AROUND 100. WITH THE SURFACE TROUGH THROUGH...MOISTURE SHOULD BE LIMITED AND HAVE MAINTAINED THE DRY FORECAST. LOW LEVEL FLOW BECOMES EASTERLY ON SUNDAY WITH COOLER TEMPS WITH MORE HUMIDIY. WARM FRONT DEVELOPS AND CONVECTION IS EXPECTED ON THE PERIFERY OF THE UPPER RIDGE. BOTH THE NAM AND GFS ARE ON BOARD WITH THIS. FOR THE REMAINDER OF THE FORECAST...CONTINUED HOT UNTIL A POSSIBLE COLD FRONT MID WEEK. 18Z GFS WAS A BIT MORE PROMISING AS THE DRIVING FORCE WILL BE AN UPPER LOW CURRENTLY OVER THE NORTHWEST TERRITORIES. 18Z RUN BROUGHT 540 THICKNESSES INTO CENTRAL SK AND MB. 00Z GFS IS A BIT FURTHER NORTH AND QUICKER EAST. && .AVIATION... TRW- TO CONTINUE OVER NORTHERN NEBRASKA THROUGH THE EARLY MORNING HOURS. TRW- EXPECTED TO DEVELOP OVER EASTERN NEBRASKA PANHANDLE THROUGH NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND THIS EVENING. && .FIRE WEATHER... A RED FLAG WARNING WILL BE ISSUED FOR THE WESTERN FIRE WEATHER ZONE. SHERIDAN COUNTY IS THE MOST FAVORED. RH VALUES THERE MAY DROP TO 10-12 PERCENT. WINDS ARE MARGINAL...BUT WITH MIXING ABOVE H6...GUSTY CONDITIONS CANNOT BE RULED OUT. IN ADDITION...TS WILL BE CAPABLE OF PRODUCING EVEN STRONGER GUSTS...ALONG WITH LITTLE RAIN AND LIGHTNING STRIKES. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR NEZ204. && JMC/POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1041 AM CDT FRI AUG 10 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-111200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1041 AM CDT FRI AUG 10 2007 /941 AM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE AFTERNOON AND EVENING HOURS ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE AREA OF CONCERN WILL BE MAINLY NORTH OF INTERSTATE 80. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL THE MAIN THREATS. DRY...WINDY CONDITIONS COMBINED WITH THE POSSIBLY OF THUNDERSTORMS WITH LITTLE RAINFALL THIS AFTERNOON AND THIS EVENING WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS OVER WESTERN NEBRASKA...WEST OF A LINE FROM HYANNIS TO OGALLALA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT AND DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND OVER WESTERN NEBRASKA WHERE THE FIRE WEATHER THREAT WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST BUTTE 42.91N 98.85W
08/09/2007 E60 MPH BOYD NE CO-OP OBSERVER
4 TO 6 INCH DIAMETER TREE LIMBS DOWN IN BUTTE.
&&
BTAYLORThe Sioux Falls radar (KFSD), 164 km away, was scanning. The volume nearest the first event began at 17:18 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51522, 51521.